Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 52, NWS Fort Worth, TX

April 19, 2003Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 19, 2003, 9:13 AM CDT for Navarro County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2003, 9:13 AM CDT (14:13 UTC)
Expired
Apr 19, 2003, 10:15 AM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 83 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-469 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS54 KFWD 191413
SVRFTW
TXC349-191515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
912 AM CDT SAT APR 19 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1015 AM CDT

* AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER BLOOMING GROVE...MOVING NORTHEAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL BE JUST NORTH OF...
  CORSICANA AROUND 920 AM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3211 9684 3195 9671 3218 9619 3233 9638

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:15 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 19, 6:15 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT SAT APR 19 2003

.12Z AVIATION DISCUSSION 600 AM CDT...
DRYLINE AND ASSOCIATED DRY SLOT SCOURING WEST TEXAS. AT 11Z...SFC
BOUNDARY CDS-SWW-6R6. CONVECTION ABI SOUTHWARD STRUGGLING. SQUALL
LINE TO NORTH LOOKING LESS HEALTHY AS IT NEARS SPS. TIMING OF DAY
NOT IDEAL FOR +TSRA FOR DFW TRACON...BUT CONVECTION LIKELY TO
INTENSIFY AS IT APPROACHES I-35 AND JUICIER AREA. DRYLINE LIFT
COINCIDES WITH UPPER TROUGH...CONVECTION PROBABLE NEAR MIDDAY I-35
CORRIDOR. CLEARING ENSUES SOON THEREAFTER. 12Z SOUNDING SHOWING
WINDS NEAR 50KTS AT 2800FT. WINDS UP ALL DAY...SHIFTING TO THE SW...
PERHAPS W...GRADUALLY DIMINISHING AROUND SUNSET. 25

.EARLY MORNING PUBLIC DISCUSSION 335 AM CDT...
THUNDERSTORMS CONTINUE TO FIRE NEAR THE DRY LINE OVER WEST TEXAS
EARLY THIS MORNING. OTHER SHOWERS AND THUNDERSTORMS MOVING UP FROM
SOUTHWEST TEXAS HAVE HAD A TOUGH TIME HOLDING TOGETHER AS THEY ENTER
INTO THE SOUTHWEST PORTIONS OF NORTH TEXAS. IT APPEARS THAT THE CAP
IS STILL IN PLACE OVER MOST OF THE REGION AT THIS TIME.
HOWEVER...STILL EXPECT THE CAP TO ERODE THIS MORNING AS LARGE SCALE
LIFT INCREASES WITH APPROACHING TROUGH.  LOOKS LIKE THE BEST CHANCE
FOR STORMS WILL BE IN THE NORTHWEST THIS MORNING AND THE NORTHEAST
THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE...WITH THE MAIN
THREATS FROM HAIL AND GUSTY DOWNBURST WINDS.  THERE WILL BE ENOUGH
SHEAR TO SUPPORT AN ISOLATED TORNADO OR TWO OVER NORTH TEXAS...
HOWEVER...CONDITIONS WILL BE MUCH MORE FAVORABLE FOR TORNADO
FORMATION OVER CENTRAL AND EASTERN OKLAHOMA. EXPECT THE DRY LINE TO
MOVE EAST DURING THE DAY WITH A THIN LINE OF STRONG TO SEVERE STORMS
ALONG IT.  THE STORMS SHOULD END FROM WEST TO EAST DURING THE
AFTERNOON AND EARLY EVENING.

GUSTY WINDS ASSOCIATED WITH DEEPENING TROUGH IN THE PANHANDLE AND
STRONG LOW LEVEL JET WILL CONTINUE THROUGH THE AFTERNOON.  HAVE
DECIDED TO ISSUE A WIND ADVISORY FOR THE ENTIRE AREA.  WINDS SHOULD
DECREASE A FEW HOURS AFTER DRY LINE PASSAGE.  EXPECT WINDS TO TURN TO
THE NORTH OVERNIGHT AS COLD FRONT MOVES THROUGH.

MAY BE SOME LINGERING CLOUDS IN THE NORTH ON SUNDAY MORNING...
OTHERWISE...SUNDAY THROUGH TUESDAY SHOULD BE VERY PLEASANT WITH
DRIER AIR IN PLACE...RELATIVELY LIGHT WINDS...AND AFTERNOON HIGHS IN
THE 70S TO LOWER 80S.  LOW LEVEL MOISTURE WILL BE ON THE INCREASE
TUESDAY NIGHT AND THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BY
WEDNESDAY.  THUNDERSTORM CHANCES WILL INCREASE THURSDAY WITH THE
APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE.

FCSTID =   79
DFW   82  54  76  53 /  50   0   0   0
ACT   83  57  80  53 /  40   0   0   0
PRX   82  53  74  50 /  60  30   0   0
DTO   82  52  73  51 /  60   0   0   0
TKI   82  52  74  51 /  60   0   0   0
DAL   82  55  77  54 /  50   0   0   0
TRL   83  54  77  53 /  50  30   0   0
CRS   83  56  78  53 /  40  30   0   0
TPL   84  58  80  53 /  40   0   0   0

.FWD...
TX...WIND ADVISORY FOR TODAY FOR ZONES TXZ091>095...TXZ100>107...
TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...TXZ174>175.
Hazardous weather outlook, Apr 19, 5:39 AM CDT, 3 hours 34 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT SAT APR 19 2003

CORRECTED TO INCLUDE WIND ADVISORY

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS ALL OF NORTH
TEXAS. A DRYLINE WILL TRAVERSE NORTH TEXAS TODAY...AS AN APPROACHING
UPPER TROUGH ENHANCES LIFT ACROSS THE AREA. BOTH WILL WORK TO ERODE
THE CAP...INCREASING CHANCES OF THUNDERSTORMS. THE BULK OF THE
ACTIVITY WILL BE NORTH OF I-20...WHERE A SQUALL LINE MAY DEVELOP IN
ADVANCE OF THE SURFACE BOUNDARY. THE MAIN SEVERE WEATHER THREATS
WILL BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY FOR ALL OF NORTH
TEXAS. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH
THE DAY...SHIFTING FROM THE SOUTH TO THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...
ANOTHER SYSTEM WILL APPROACH NORTH TEXAS THE MIDDLE OF NEXT WEEK...
BRINGING A CHANCE OF THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS MORNING...GENERALLY NORTH OF I-20
AND WEST OF I-35. THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION IS
LIKELY GENERALLY EAST OF I-35 AND NORTH OF I-20. THERE IS ALSO THE
POTENTIAL FOR SPOTTER ACTIVATION SOUTH OF I-20 TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:42 AM CDTSevere Thunderstorm WarningFWDEllis48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.